MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER

COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Blood Loss (2597)
Date of Event 03/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
During the procedure, the extracting physician was pulling tension on a liberator locking stylet and advancing an evolution rl (9fr).The evolution rl was proximal to the brachiocephalic vein when there was a noted drop in blood pressure.At this point the patient was taken for an open chest procedure.At this point it was noted that both leads were bound together and to the vessel wall.The adhesion was calcified and also attached to the vessel wall.Once the heart leads removed from the vessel wall, the tear occurred which caused the drop in blood pressure.No unintended section of the device remained inside the patient's body.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the lead extraction liberator beacon tip locking stylet was not returned for an evaluation.The customer¿s report that ¿during lead extraction the patient¿s blood pressure dropped, and patient was take to the or for additional procedures to stop blood loss¿ could only be confirmed based on the customer¿s testimony.Based on the information available a definitive root cause of the reported event could not be established.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process that would have caused or contributed to the reported product issue.The instructions for use (ifu) contains the following warning when using the liberator beacon tip locking stylet: do not apply weighted traction to an inserted liberator beacon tip locking stylet as myocardial avulsion, hypotension, or venous wall tear may result.Cook medical has notified the appropriate personnel and the will continue to monitor this device via the complaints database for similar complaints.

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6464017
Report Number2522007-2017-00012
Device Sequence Number562882
Product Code DQX
UDI-Device Identifier00827002265509
UDI-Public(01)00827002265509(17)170731(10)N122225
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K970690
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLR-OFA01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2017
Supplement Date Received by Manufacturer07/26/2017
Initial Report FDA Received Date04/06/2017
Supplement Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1